# SDR USAASB03197

- Difficulty date: November 5, 2003
- Submitted: November 25, 2003
- Operation: Air carrier
- Aircraft: N514AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23700
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic System
- Condition: Contaminated
- Location: A System
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING GEAR RETRACTION AFTER TAKEOFF FROM PIT, MASTER CAUTION HYD LIGHT ILLUMINATED ALONG WITH BOTH 'A' SYSTEM LOW PRESSURE LIGHTS.  PRESSURE IN 'A' SYSTEM READ ZERO.  CREW NOTICED A STRONG HYD FLUID ODOR DURING THIS TIME.  ONCE LANDING GEAR RETRACTED, ALL RETURNED TO NORMAL WITH ODOR DISSIPATING.  FLT RETURNED TO FIELD & LANDED WITHOUT INCIDENT.  LANDING GEAR & FLAP EXTENSION NORMAL.  NO EMERGENCY DECLARED.  MAINT CHECKED FLUID LEVELS & CHECKED FOR LEAKS.  RAN BOTH ENGINES & EXERCISED ALL FLT CONTROLS SEVERAL TIMES.  PRESSURES REMAINED NORMAL, NO ODOR OR LEAKS PRESENT.  IT WAS BELIEVED THAT THERE WAS POSSIBLE AIR IN THE HYD SYS AS AN ENGINE CHANGE WAS COMPLETED PRIOR TO FLT.  AIRCRAFT OK FOR SERVICE.  (M)
